Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 114, NWS Boston/Norton, MA

August 2, 2006Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 2, 2006, 4:38 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 52 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2006, 4:38 PM EDT (20:38 UTC)
Expired
Aug 2, 2006, 5:30 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 105 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:56 PM EDTTSTM WND DMGBelchertown, MATREES DOWN ROUTE 202.
Aug 2, 4:56 PM EDTTSTM WND DMGGranby, MATREES DOWN ON ROUTE 202.
Aug 2, 5:05 PM EDTTSTM WND DMGBelchertown, MA6-8 DIAMETER TREE BLOWN OVER.
Aug 2, 5:11 PM EDTTSTM WND DMGWare, MA6 INCH LIMBS DOWN AND A TREE DOWN.
Aug 2, 5:20 PM EDTTSTM WND DMGBelchertown, MAADDITIONAL TREES DOWN
Aug 2, 5:20 PM EDTTSTM WND DMGHolden, MALIMBS DOWN EVERYWHERE.
Aug 2, 5:20 PM EDTHAIL 0.75Holden, MA
Aug 2, 5:22 PM EDTTSTM WND DMGHolden, MA1 FOOT DIAMETER TREES DOWN AND 4 TO 6 INCH DIAMETER BRANCHES DOWN
Aug 2, 5:22 PM EDTTSTM WND DMGPalmer, MAADDITIONAL TREES DOWN
Aug 2, 5:30 PM EDTTSTM WND DMGLudlow, MA2 TREES AND LARGE LIMBS DOWN
Aug 2, 5:30 PM EDTTSTM WND DMGLudlow, MATREE DOWN ON A HOUSE.
Aug 2, 5:35 PM EDTTSTM WND DMGWorcester, MA2 TO 5 INCH BRANCHES DOWN ON BELMONT ST. NUMEROUS TREES AND WIRES DOWN ON GROVE ST. GROVE ST CLOSED.
Aug 2, 5:35 PM EDTTSTM WND DMGWorcester, MATREES AND WIRES DOWN ON HOLLYWOOD AND WEST BOWYLSTON STS.TREES ARE A FOOT IN DIAMETER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1361 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022040
SVRBOX
MAC013-015-027-022130-
/O.NEW.KBOX.SV.W.0114.060802T2038Z-060802T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT WED AUG 2 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITY OF WORCESTER
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS
  EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM EASTHAMPTON TO PELHAM AND
  NEW SALEM...AND WAS MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELCHERTOWN BY 445 PM EDT...
  BARRE...LUDLOW AND HARDWICK BY 450 PM EDT...
  WARE...OAKHAM AND NEW BRAINTREE BY 455 PM EDT...
  RUTLAND...WEST BROOKFIELD AND WARREN BY 500 PM EDT...
  WORCESTER BY 520 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4224 7270 4238 7250 4241 7238 4239 7237
      4236 7236 4233 7237 4230 7234 4234 7230
      4249 7227 4234 7171 4217 7192 4205 7216

$$

JWD
4 follow-up statements
000 
WWUS51 KBOX 022048
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT WED AUG 2 2006

MAC013-015-027-022130-
/O.CON.KBOX.SV.W.0114.000000T0000Z-060802T2130Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
447 PM EDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HADLEY TO BELCHERTOWN 
TO HARDWICK TO BARRE...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST BROOKFIELD...WARREN...OAKHAM AND NEW BRAINTREE BY 455 PM EDT
  RUTLAND...PALMER...NORTH BROOKFIELD AND BROOKFIELD BY 500 PM EDT
  SPENCER AND PAXTON BY 505 PM EDT

STRONGEST WIND MAY BE HEADING FOR WARE AND HARDWICK. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4224 7270 4238 7250 4241 7238 4239 7237
      4233 7237 4230 7234 4234 7230 4249 7227
      4234 7171 4217 7192 4205 7216

$$

DRAG
000 
WWUS51 KBOX 022056
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT WED AUG 2 2006

MAC013-015-027-022130-
/O.CON.KBOX.SV.W.0114.000000T0000Z-060802T2130Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
455 PM EDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH HADLEY TO BELCHERTOWN 
TO HARDWICK TO BARRE...MOVING SOUTHEAST AT 25 TO 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WARE BY 500 PM EDT
  OAKHAM AND NEW BRAINTREE BY 505 PM EDT
  WEST BROOKFIELD...WARREN...RUTLAND AND NORTH BROOKFIELD BY 510 PM
  EDT
  PALMER...EAST BROOKFIELD AND BROOKFIELD BY 515 PM EDT

DAMAGING WIND WAS RECENTLY REPORTED FROM HADLEY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4224 7270 4238 7250 4241 7238 4239 7237
      4233 7237 4230 7234 4234 7230 4249 7227
      4234 7171 4217 7192 4205 7216

$$
DRAG
000 
WWUS51 KBOX 022103
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT WED AUG 2 2006

MAC013-015-027-022130-
/O.CON.KBOX.SV.W.0114.000000T0000Z-060802T2130Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
502 PM EDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GRANBY TO BELCHERTOWN TO 
WARE TO HARDWICK TO BARRE...MOVING SOUTHEAST AT 25 TO 35 MPH.

THERE HAVE BEEN MANY REPORTS OF DAMAGING WIND WITH THESE STORMS. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST BROOKFIELD...WARREN...RUTLAND AND NORTH BROOKFIELD BY 510 PM
  EDT
  PALMER...EAST BROOKFIELD AND BROOKFIELD BY 515 PM EDT
  SPENCER...PAXTON AND HOLDEN BY 520 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4224 7270 4238 7250 4241 7238 4239 7237
      4233 7237 4230 7234 4234 7230 4249 7227
      4234 7171 4217 7192 4205 7216

$$

DRAG
000 
WWUS51 KBOX 022117
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT WED AUG 2 2006

MAC013-015-027-022130-
/O.CON.KBOX.SV.W.0114.000000T0000Z-060802T2130Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
515 PM EDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND CENTRAL
WORCESTER COUNTIES...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 19 MILES NORTH OF TORRINGTON TO 16 MILES NORTHWEST OF 
WINDSOR LOCKS TO 9 MILES WEST OF CHICOPEE TO 16 MILES EAST OF 
SPRINGFIELD TO 17 MILES WEST OF WORCESTER TO 10 MILES NORTHWEST OF 
WORCESTER TO 9 MILES SOUTHWEST OF LEOMINSTER...MOVING SOUTHEAST AT 
25 TO 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILBRAHAM...SPENCER...PAXTON AND PALMER BY 520 PM EDT
  BOYLSTON...BRIMFIELD...WORCESTER AND LEICESTER BY 530 PM EDT

THERE HAVE BEEN MANY REPORTS OF TREES DOWN AND THE STRONGEST CELL AT 
511 PM WAS JUST EAST OF PALMER WHICH COULD PRODUCE A WIND GUST TO AT 
LEAST 60 MPH NEAR BRIMFIELD. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4224 7270 4238 7250 4241 7238 4239 7237
      4233 7237 4230 7234 4234 7230 4249 7227
      4234 7171 4217 7192 4205 7216 4215 7249

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:05 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 2, 4:05 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT WED AUG 2 2006

.SHORT TERM /TONIGHT AND THURSDAY/...
MESOSCALE UPDATE 2...

WW 671 IN EFFECT UNTIL 10 PM EDT.

LATEST ANALYSIS SHOWS INSTABILITY AXIS HAS WORKED A LITTLE FARTHER E
INTO SOUTHERN NEW ENGLAND...FROM NE MA INTO NE CT AND LONG ISLAND.
HOWEVER THERE IS LITTLE IF ANY MOISTURE CONVERGENCE...AND STILL
PRESENCE OF A MID LEVEL CAP WHICH IS PREVENTING SHOWERS/STORMS FROM
DEVELOPING IN THIS REGION.

AIRMASS HAS STABILIZED A BIT UPSTREAM IN CENTRAL NY FROM
CONVECTION...BUT BETTER MOISTURE CONVERGENCE IS FOCUSED IN EASTERN
NY DOWN INTO SOUTHERN NJ. IF WE CAN OVERCOME CAP IN NEXT 1 TO 3
HOURS WE SHOULD SEE AT LEAST ISOLATED OR WIDELY SCATTERED STORMS
FORM IN THIS AREA...WHICH COULD WORK INTO WESTERN NEW ENGLAND BY
EARLY THIS EVENING.

WE ARE ALSO WATCHING AN ISOLATED STORM IN BERKSHIRE COUNTY WHICH HAS
BEEN PULSING UP...LATEST SCAN HAS 60 DBZ UP TO 10KFT. THIS STORM
WILL GET INTO NORTHERN HAMPSHIRE COUNTY OR PERHAPS EVEN SOUTHERN
FRANKLIN COUNTY WITHIN NEXT HOUR AND COULD BECOME SEVERE AS IT
ENCOUNTERS A MORE UNSTABLE AIRMASS.

ONE INTERESTING NOTE IS WE DO HAVE BETTER SHEAR AND MORE BUOYANCY S
OF MASS PIKE...SO IF WE CAN GET STORMS GOING IN OUR CT/RI ZONES WE
MAY HAVE AN ISOLATED SEVERE THREAT THERE AS WELL.

FREEZING LEVEL IS NEAR 14.5 KFT AND -20C NEAR 25.5KFT.

JWD

REST OF SHORT TERM TONIGHT INTO THU COMING SOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

LOW PRESSURE AND ASSOCIATED COLD FRONT EXPECTED BE IN THE PROCESS OF
TRACKING THROUGH SOUTHERN NEW ENGLAND THURSDAY NIGHT. PRECIPITABLE
WATER STILL IN THE 1.5 TO 2 INCH RANGE IN THE VICINITY OF THE
FRONT WILL ALLOW FOR SCATTERED SHOWERS IN AND NEAR THE FRONT...WITH
LINGERING INSTABILITY DURING THE EARLY EVENING WILL HAVE THE CHANCE
FOR THUNDERSTORMS AS WELL.

DURING FRIDAY MORNING GFS SHOWS A MORE COMFORTABLE AIRMASS MOVING INTO
THE REGION AS HIGH PRESSURE BUILDS EAST. NORTHWEST WINDS WILL BRING MORE
SEASONABLE TEMPERATURES...BUT MORE NOTICEABLY BY FRIDAY A 5 TO 10
DEGREE DROP IN DEW POINTS IS EXPECTED.

THE HIGH PRESSURE WILL PASS OVER NEW ENGLAND DURING SATURDAY AND
SUNDAY...BRINGING DRY CONDITIONS FOR THIS WEEKEND.

A SECOND COLD FRONT SHOULD CROSS THROUGH SOUTHERN NEW ENGLAND ON
SUNDAY NIGHT AND MONDAY...HAVE CHANCE POPS IN ZONES FOR THIS FEATURE.
ANOTHER AREA OF HIGH PRESSURE IS EXPECTED TO DRY OUT THE AREA AGAIN
FOR NEXT TUESDAY AND WEDNESDAY.

&&

.AVIATION...

&&

.MARINE...
SHORT TERM...COMING SOON.

LONG TERM...WIND GUSTS AND SEAS MAY APPROACH SCA CRITERIA DURING
THURSDAY NIGHT ON OUTER COASTAL WATERS DUE TO LOW PRESSURE CROSSING
INTO THE WATERS...AND ACCOMPANYING SOUTHWEST FLOW BEFORE LOW PASSES
EAST. HIGH PRESSURE TO FOLLOW FOR FRI PM THROUGH SUNDAY.

&&

.CLIMATE...
PVD SET A RECORD HIGH YESTERDAY WITH 97 DEGREES. A RECORD REPORT HAS
BEEN ISSUED.

RECORD WARM MINIMUMS FOR AUGUST 1
BOSTON....... 77 OLD RECORD 75 IN 1969
PROVIDENCE... 75 OLD RECORD 75 IN 1999

RECORD HIGHS FOR TODAY AUGUST 2
BOSTON....... 102 IN 1975
PROVIDENCE... 104 IN 1975 /ALSO ALL TIME HIGH/
HARTFORD..... 101 IN 1975
WORCESTER.... 96 IN 1975

RECORD WARM MINIMUMS FOR AUGUST 2
BOSTON....... 74 IN 1980
PROVIDENCE... 78 IN 1933
HARTFORD..... 74 IN 1933
WORCESTER.... 76 IN 1917

RECORD HIGHS FOR THURSDAY AUGUST 3:
BOSTON     97 IN 1929
PROVIDENCE 97 IN 1930
HARTFORD   98 IN 1930
WORCESTER  94 IN 1930

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ002>004 UNTIL 5 PM THURSDAY.
MA...HEAT ADVISORY FOR MAZ002-008-009-023 UNTIL 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR MAZ003>007-010-012-014>016-019-021-
     022-026 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR MAZ005-006-010-012-014>016-019-021>023 FROM
     11 AM THURSDAY TO 5 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR MAZ011-013-017-018-020 UNTIL 5 PM
     THURSDAY.
NH...EXCESSIVE HEAT WARNING FOR NHZ011-012-015 UNTIL 8 PM WEDNESDAY.
RI...EXCESSIVE HEAT WARNING FOR RIZ001>006 UNTIL 5 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR RIZ007 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR RIZ007 FROM 11 AM THURSDAY TO 5 PM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 FROM 7 PM WEDNESDAY TO
     NOON THURSDAY.
&&

SHORT TERM...BELK
LONG TERM...JWD/NMB
AVIATION...BELK
MARINE...BELK
Hazardous weather outlook, Aug 2, 5:35 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
535 AM EDT WED AUG 2 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-030945-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
535 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING CONTINUES IN EFFECT FOR MOST OF SOUTHERN
NEW ENGLAND.  A HEAT ADVISORY IS IN EFFECT FOR THE EAST SLOPES OF
THE BERKSHIRES AND FOR MARTHAS VINEYARD.  ONLY NANTUCKET AND BLOCK
ISLAND ARE NOT COVERED BY EITHER THE WARNING OR THE ADVISORY.  HEAT
INDEX VALUES WILL REACH 110 TO 115 IN THE WARNING AREA...AND VALUES
WILL BE UP TO 105 DEGREES IN THE ADVISORY AREA.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THE NIGHT IN THE
GREATER SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE
ISLAND...AND INTERIOR SOUTHEAST MASSACHUSETTS.  NIGHTTIME
TEMPERATURES IN THIS AREA WILL REMAIN WARM WITH READINGS IN THE
70S AND LOWER 80S.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE BEST CHANCE WILL BE IN SOUTHERN NEW HAMPSHIRE AND
NORTHERN MASSACHUSETTS. ALL THUNDERSTORMS WILL CARRY A RISK OF
LIGHTNING.  A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 5 PM FOR THE GREATER
SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE ISLAND...AND
INTERIOR SOUTHEAST MASSACHUSETTS. A HEAT ADVISORY WILL BE IN EFFECT
DURING THE AFTERNOON FOR THE CITY OF BOSTON...INTERIOR NORTHEAST
MASSACHUSETTS...SOUTHERN WORCESTER COUNTY...THE AREA AROUND
NORTHAMPTON AND AMHERST...COASTAL PLYMOUTH COUNTY...CAPE COD AND
MARTHAS VINEYARD.  HEAT INDEX VALUES WILL REACH 110 DEGREES IN THE
WARNING AREA...AND VALUES WILL BE UP TO 105 DEGREES IN THE ADVISORY
AREA.

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON
THURSDAY.  ALL THUNDERSTORMS WILL CARRY A RISK OF LIGHTNING. SOME
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY
DOWNPOURS.  THE BEST CHANCE WILL BE ALONG AND SOUTH OF THE
MASSACHUSETTS TURNPIKE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS...WITH A RISK OF LIGHTNING...
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE REQUIRED AFTER 1 PM TODAY.

WTB

In the hours before

Special weather statement, Aug 2, 2:20 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT WED AUG 2 2006

MAZ002>012-014-026-NHZ011-012-015-022300-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...CAMBRIDGE...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE
220 PM EDT WED AUG 2 2006

...SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING IN
SOUTHWEST NEW HAMPSHIRE AND MOST OF INTERIOR MASSACHUSETTS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR
SOUTHWEST NEW HAMPSHIRE AS WELL AS WESTERN...CENTRAL AND NORTHEAST
MASSACHUSETTS.

NEAR 100 DEGREE HEAT COMBINED WITH HIGH HUMIDITY MAY SET THE STATE
FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

AS OF 215 PM...THUNDERSTORMS HAD DEVELOPED IN CENTRAL NEW YORK FROM
THE FINGER LAKES TO THE MOHAWK VALLEY...WITH MORE STORMS IN NORTHERN
PARTS OF NEW YORK AND VERMONT.

WHILE THESE STORMS WILL NOT ARRIVE IN SOUTHERN NEW ENGLAND UNTIL
EARLY THIS EVENING...ADDITIONAL STORMS MAY DEVELOP NEAR THE EAST
SLOPES OF THE BERKSHIRES...THE WORCESTER HILLS AND MERRIMACK VALLEY
AFTER 330 PM.

SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS MAY ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY
RAIN.

THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS
SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS
IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN
THREATENING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION AND POSSIBLE WARNINGS.

JWD
Special weather statement, Aug 2, 2:20 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE TAUNTON MA
220 PM EDT WED AUG 2 2006

MAZ002>012-014-026-NHZ011-012-015-022300-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...CAMBRIDGE...AYER...JAFFREY...KEENE...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE
220 PM EDT WED AUG 2 2006

...SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING IN
SOUTHWEST NEW HAMPSHIRE AND MOST OF INTERIOR MASSACHUSETTS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR
SOUTHWEST NEW HAMPSHIRE AS WELL AS WESTERN...CENTRAL AND NORTHEAST
MASSACHUSETTS.

NEAR 100 DEGREE HEAT COMBINED WITH HIGH HUMIDITY MAY SET THE STAGE
FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

AS OF 215 PM...THUNDERSTORMS HAD DEVELOPED IN CENTRAL NEW YORK FROM
THE FINGER LAKES TO THE MOHAWK VALLEY...WITH MORE STORMS IN NORTHERN
PARTS OF NEW YORK AND VERMONT.

WHILE THESE STORMS WILL NOT ARRIVE IN SOUTHERN NEW ENGLAND UNTIL
EARLY THIS EVENING...ADDITIONAL STORMS MAY DEVELOP NEAR THE EAST
SLOPES OF THE BERKSHIRES...THE WORCESTER HILLS AND MERRIMACK VALLEY
AFTER 330 PM.

SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS MAY ALSO PRODUCE FREQUENT LIGHTNING AND HEAVY
RAIN.

THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS
SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS
IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN
THREATENING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED INFORMATION AND POSSIBLE WARNINGS.

JWD
Special weather statement, Aug 2, 3:20 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT WED AUG 2 2006

MAZ002-003-008-022015-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
320 PM EDT WED AUG 2 2006

...STRONG THUNDERSTORM HEADING TOWARD NORTHWEST MASSACHUSETTS...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL ENTERING NORTHERN BERKSHIRE COUNTY.
THE STORM WAS MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAWLEY AND PLAINFIELD BY 350 PM EDT...
BUCKLAND AND CUMMINGTON BY 400 PM EDT...
ASHFIELD AND CONWAY BY 410 PM EDT.

THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS
SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS
IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN
THREATENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.

JWD
Special weather statement, Aug 2, 3:51 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT WED AUG 2 2006

MAZ002-003-008-010-022045-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPSHIRE MA-
351 PM EDT WED AUG 2 2006

...STRONG THUNDERSTORM ENTERING THE EAST SLOPES OF THE BERKSHIRES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER EAST WINDSOR...OR ABOUT 13 MILES EAST OF
PITTSFIELD...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CUMMINGTON AND CHESTERFIELD BY 400 PM EDT...
GOSHEN BY 410 PM EDT...
WILLIAMSBURG AND WHATELY BY 420 PM EDT...
HATFIELD AND AMHERST BY 430 PM EDT...
PELHAM BY 440 PM EDT...
BELCHERTOWN BY 450 PM EDT.

THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS
SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS
IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN
THREATENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.

JWD
Local storm report, Aug 2, 4:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

&&

WALTD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:04 PM EDTExcessive Heat WatchBOXBristol, Hampden, Norfolk, Plymouth, Worcester7 hr
Aug 2, 5:25 AM EDTHeat AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more37 hr
Aug 2, 4:19 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire26 min
Aug 2, 5:27 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester63 min
Aug 2, 5:55 PM EDTSpecial Marine WarningBOX65 min
Aug 2, 6:03 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth57 min
Aug 2, 6:07 PM EDTSpecial Marine WarningBOX113 min
Aug 2, 6:35 PM EDTSpecial Marine WarningBOX85 min
Aug 2, 6:53 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth37 min
Aug 2, 7:00 PM EDTSevere Thunderstorm WarningBOXBarnstable55 min
Aug 2, 7:05 PM EDTSpecial Marine WarningBOX85 min
Aug 2, 7:24 PM EDTSevere Thunderstorm WarningBOXDukes33 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.